Married to Zoloft and I Want a Divorce

“I quit cold turkey. Big mistake! Five days later I ended up in the hospital emergency.

I knew something was really wrong.”

 

On September 1997, I went to see my doctor to complain, for the fifth time, (I had seen my doctor five times that month) of nausea and that I had very little energy. She got upset with me and told me that I was in denial, and that my problem was really depression. She prescribed me Zoloft.

At that time, I had just began my first semester in university. My illness did not go away. I felt sick and run down. Six weeks went by, and one day I got violently sick and ended up in the hospital. As it turns out, the reason I had been ill was not because of a depression I knew I had, but because I had a viral infection that had gone untreated for months.

After I was treated for this infection, I continued taking Zoloft, as I thought it my help me cope with my final exams. I continued taking Zoloft or a few months and finally decided to come off the drug. I quit cold turkey. Big mistake! Five days later I ended up in the hospital emergency.
I knew something was really wrong. The psychiatrist re-ordered Zoloft, and the withdrawal effects quickly disappeared.

After that experience, I knew that I could not quit this drug abruptly, so, a year later, I tried the tapering off method. I went from 150 mg to 50 mg in a matter of four months. The withdrawals became progressively worst, to the point that I could no longer function normally. I had difficulty putting words together; my short term memory was greatly disturbed and I felt like I as losing all mental capacity. I could not read anymore; a pass time I really enjoyed. I could no longer write; and writing was one of my favorite hobbies. To make a long story short, I had to start taking Zoloft again at a dose of 100 ml, just to be able to function.

I have been on Zoloft since 1997.Zoloft ruined my life. Sure, I was depressed before 1997, but at least, then, I was in control of my life. I had some good days. Now the good days are few and far between.(I can’t remember when I felt joy.)I went from being a functional woman with drive and hope for the future; to a scared nervous wreck. I don’t even look or feel the same anymore. It’s like being someone else. Before Zoloft, I always kept my house clean and tidy; I weighed 120 pounds and looked great; I had hobbies which kept me sane; I had a support system and my family admired and praised me. Now, I weigh 208 pounds; I little confidence and drive; I used to be good with money but now I have maxed out my credit; I have become an angry and bitter person; I have thoughts of suicide every day; I have no friends left; In sum, I am not me anymore.

Three days ago, I decided to quit cold turkey again. I am writing this now, because I know that in a few days, I won’t be able to put one word in front of the other. I already feel the withdrawals. Every time I move, my eyes lose focus and my head feels funny. It feels like it skips a beat. It’s very difficult to describe and to tell the truth, I don’t want to see my doctor because he won’t take me seriously. Since I’ve been on Zoloft, I have attempted suicide 11 times. I want myself back. I want that drug out of my system and only hope that it hasn’t caused permanent physical damage.

Zoloft ruined my life.

BarryCompaq@aol.com

 

10/15/2002

This is Survivor Story number 8.
Total number of stories in current database is 48

383 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake-Tracy

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply